5 doctors weighed in:

I am currently on minocin (minocycline) to treat my acne but I think I am getting itchy hives?

5 doctors weighed in
Dr. Steven Machtinger
Internal Medicine - Allergy & Immunology
3 doctors agree

In brief: Possible allergy

You might be allergic to the antibiotic, to something else, or your hives might be due to a viral infection.
Check in with the prescribing physician before stop the antibiotic. If you stop the antibiotic and the hives resolve within a few days consider yourself allergic to tetracyclines until you are evaluated for this allergy by a physician.

In brief: Possible allergy

You might be allergic to the antibiotic, to something else, or your hives might be due to a viral infection.
Check in with the prescribing physician before stop the antibiotic. If you stop the antibiotic and the hives resolve within a few days consider yourself allergic to tetracyclines until you are evaluated for this allergy by a physician.
Dr. Steven Machtinger
Dr. Steven Machtinger
Thank
Dr. Thomas Namey
Internal Medicine - Rheumatology

In brief: You can be switched!

Doxycycline is an aption, but if itching occurs, erythromycin, and Bactrim (sulfamethoxazole and trimethoprim) are options.

In brief: You can be switched!

Doxycycline is an aption, but if itching occurs, erythromycin, and Bactrim (sulfamethoxazole and trimethoprim) are options.
Dr. Thomas Namey
Dr. Thomas Namey
Thank
Get help from a real doctor now
Dr. Aaron Milstone
Board Certified, Internal Medicine - Pulmonology
23 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors